Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

7 Bumps

MENTAL HEALTH QUESTION

I saw a Psychologist for the first time yesterday. She said I am beyond major depression that its way worse than that. But that I don't need to be hospitalized because I'm not a danger to anyone including myself. But she wanted to put me on an anti-psychotic med called Rispiderol. After reading the risks and reviews I just can allow myself to take the medication no matter what the benefit may be. I see so much negative life altering reviews about it.
But I did do research on Abilify and I talked to my pharmacist about it as well and asked his professional opinion and he said he hasn't ever heard of anyone that comes to his pharmacy having negative effects from it.

Ok so here is my question portion... I can't get in to see the Psychologist for 2 months to be able to change my medication. Should I try asking my Primary Care Physician who has already prescribed me Celexa for my depression?

Right now I feel like I can wait but I don't know how I will feel next week or the following week etc.

 
Anonymous

Asked by Anonymous at 1:25 AM on Jul. 2, 2011 in Health

This question is closed.
Answers (30)
  • Hi there:) I have bipolar and I've been lucky to be unmedicated with my first two pregnancies, it was hard though. I would look into getting the meds from primary doc if you do feel like you might get worse. Don't feel bad for taking care of yourself:) Good luck.
    Alene78

    Answer by Alene78 at 1:47 AM on Jul. 2, 2011

  • I am on cymbalta 90,tompamax 1002xdaily & klonpin for axiety but nkt nd hospitalxafion either thank god. But I think I might be pregnant so these have to stop soon im prob three weeks june 15. What are the options?
    Blakesgirl31

    Answer by Blakesgirl31 at 1:58 AM on Jul. 2, 2011

  • I've been hospitalized 3 times its not that bad. I took abilify and it made me gain a ton of weight the doc who perscribed it even said that I will likely gain 50 pounds on it no matter what I do and my mom urged me to go on it and I was so desperate to feel better that I took it and I wish I hadn't. Anti-psychotics are often perscriped for bipolar which I had been misdiagnosed with at the time so I don't see why they would want to give you that for depression. I have Reoccuring Major Depressive Disorder which my first therapist told me is the worst form of depression so I can't imagine being worse than that. And if your psychiatrist thinks your depression is that bad why on earth is she making you wait two months. Mine was seeing me every couple of weeks until I was more stable then we went months between appointments. if you need a change see your normal doc don't wait till things get too bad
    DianeMary

    Answer by DianeMary at 2:15 AM on Jul. 2, 2011

  • I just realized I may have come off wrong I don't mean to sound like I am telling you not to take abilify I just wanted you to be aware of the side effect, by all means try it if you want a different anti-psychotic and if it effects you as it did me and you find yourself starving all the time and eating way more than normal go off of it before you end up chubby like me. And know too that it can take time to find the right meds, its hard and frustrating but the right one is out there, I'm actually on 4 but celexa is my 7th antidepressant and it is finally the right one, If you are having insomnia problems which is common with depression you could also ask about something to help you sleep, getting enough sleep, eating right and as much as we don't often feel like it exercise are important factors in feeling better. If you need anyone to talk to I'm here, I've been having mental health issues for years
    DianeMary

    Answer by DianeMary at 4:50 AM on Jul. 2, 2011

  • The severe side effects of risperidone and very rare. I myself have taken this for almost 3 yrs with little to no side effects. Since I lost my med insurance I have been taking lamitical and this has been better then the risperidone, IMO. Since your pdoc ( Psychologist) put u on this I am assuming u have bipolar disorder. I do too I was diagnosed with bipolar II, or what they call 'hypomania'. This is just the same thing as bipolar 1 except for my manic state isn't as severe and I am able to function reasonably decent in public unlike any others with severe manic states. Take the med your pdoc prescribed for u, try it out. The list of all side effects are on every drug. If u read therm all like the NSAID's (advil...motrin), u will get a little wary with those. Even thr celexa has bad side effects also. You also really shouldn't use the celexa or paxil or any drug in the class called, Serotonin reuptake inhibitors>>>
    Michigan-Mom74

    Answer by Michigan-Mom74 at 5:16 AM on Jul. 2, 2011

  • I read your answer from the question "only for ladies with mental issues) what is the biggest pain in the arse... "
    Abilify is also considered a antipsychotic like med u were prescribed. Antipsychotics is the classification of certain meds like the med u r on and abilify. Kinda like celexa and paxil being in the class of meds called SSRI. Antipsychotic meds doesn't mean u r psychotic.
    Michigan-Mom74

    Answer by Michigan-Mom74 at 6:00 AM on Jul. 2, 2011

  • I have a degree in psych and would take the medication you were prescribed until you go back to see the psych. There is a reason you were prescribed it. Your primary physican will just refer you back to the psych.
    gemgem

    Answer by gemgem at 11:22 AM on Jul. 2, 2011

  • >>>or SSRI's. Since the risperidone is broke down by the liver, taking any of the SSRI's has the possbility of inhibting the risperidone from breaking down in the liver, so that will lead the risperidone the chance of building up in your system and that WILL increase your chance of thre severe side effects. If u do find u do not like taking the med, ask her about putting u on lamictal. With this med, u have to SLOWLY build the proper dose to the therapeutic level. When u start u start at 25mg for 2 weeks then 50mg of a week or 2......75mg for a week or 2 ect. I am taking 200mg now. The lamtical helps in preventing the reoccurrence of the depression or al least the depression isn't as severe. Helps in control the manic mood swings as well. This med has helped me out ALOT!!! I have haven't noticed any side effects at all, and the best thing is u do not gain any weight!!
    Michigan-Mom74

    Answer by Michigan-Mom74 at 5:32 AM on Jul. 2, 2011

  • PS......since your pdoc prescribed u this new med for u, odds are your PCP will not write a prescripion for something else cause u r being treated by another doctor. Then the PCP will be 'stepping on the toes" of another doc and they don't like doing that.
    Michigan-Mom74

    Answer by Michigan-Mom74 at 5:36 AM on Jul. 2, 2011

  • Please don't ask your PCP to change your medication. Your psycharist is trained on those types of medications. They are much more informed than your PCP is. Just try to Risperdone for the two months until you go back to your psycharist. You can decide then if it is working for oyu or if you don't like it. If you start taking it and experience any major negative side effects then call them ASAP. And just please keep in mind that with some medications it is normal to get a little bit worse before you get better.
    jedwards2009

    Answer by jedwards2009 at 9:04 AM on Jul. 2, 2011

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN